MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545910
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two hurricane rx dilation balloons used during the same procedure.It was reported to boston scientific corporation that the two hurricane rx dilation balloons were used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the balloon was leaking and had a blatant hole.The same issue occurred with the second hurricane rx dilation balloon.A photo sent by the customer showed that the balloon leaked due to a pinhole at the proximal end.Reportedly, the physician pulled out the device and the procedure was completed with a cre rx dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 1504 captures the reportable issue of balloon pinhole.A visual examination of the complaint device revealed that the device did not have any visual defects.Functional analysis was performed, and the balloon was inflated without problem; however, the balloon would not hold pressure due to pinholes found on the balloon in both ro markers at the proximal and distal bonds of the balloon.This failure is likely due to an expected or random component failure without any design or manufacturing issue.Therefore, the most probable root cause is cause traced to component failure.  a review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7853595
Report Number3005099803-2018-60299
Device Sequence Number11045282
Product Code FGE
UDI-Device Identifier08714729283829
UDI-Public08714729283829
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2020
Device Model NumberM00545910
Device Catalogue Number49875
Device Lot Number0021770059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1